Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 64, NWS Marquette, MI

June 16, 2021

NWS Marquette, MI issued this small craft advisory at Jun 16, 2021, 3:52 PM EDT. It took effect at Jun 17, 2021, 12:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2021, 3:52 PM EDT (19:52 UTC)
In effect from
Jun 17, 2021, 12:00 PM EDT
Expired
Jun 18, 2021, 2:00 AM EDT
In force
14 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

903 
WHUS73 KMQT 161952
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
352 PM EDT Wed Jun 16 2021

LMZ248-250-170400-
/O.NEW.KMQT.SC.Y.0064.210617T1600Z-210618T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
352 PM EDT Wed Jun 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 2 AM EDT
FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 5 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From noon Thursday to 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

jp
6 follow-up statements
750 
WHUS73 KMQT 170158
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
958 PM EDT Wed Jun 16 2021

LMZ248-250-171000-
/O.CON.KMQT.SC.Y.0064.210617T1600Z-210618T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
958 PM EDT Wed Jun 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
2 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 3 to 6 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From noon Thursday to 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

jp
338 
WHUS73 KMQT 170835
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
435 AM EDT Thu Jun 17 2021

LMZ221-171645-
/O.EXB.KMQT.SC.Y.0064.210617T1800Z-210618T0300Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
435 AM EDT Thu Jun 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves
  2 to 5 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 2 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-171645-
/O.CON.KMQT.SC.Y.0064.210617T1600Z-210618T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
435 AM EDT Thu Jun 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM
EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From noon today to 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
066 
WHUS73 KMQT 171458
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1058 AM EDT Thu Jun 17 2021

LMZ248-250-172300-
/O.CON.KMQT.SC.Y.0064.210617T1600Z-210618T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1058 AM EDT Thu Jun 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-172300-
/O.CON.KMQT.SC.Y.0064.210617T1800Z-210618T0300Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
1058 AM EDT Thu Jun 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM EDT THIS EVENING...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 2 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
040 
WHUS73 KMQT 172005
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
405 PM EDT Thu Jun 17 2021

LMZ248-250-180415-
/O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
405 PM EDT Thu Jun 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 3 to 6 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-180300-
/O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0300Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
405 PM EDT Thu Jun 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt 
  occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
987 
WHUS73 KMQT 172013
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
413 PM EDT Thu Jun 17 2021

LSZ251-180400-
/O.EXB.KMQT.SC.Y.0064.000000T0000Z-210618T0400Z/
Grand Marais to Whitefish Point MI-
413 PM EDT Thu Jun 17 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Southwest winds 10 to 20 kt, with frequent gusts to 30 
  kt occurring.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-180415-
/O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
413 PM EDT Thu Jun 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 3 to 6 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-180300-
/O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0300Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
413 PM EDT Thu Jun 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt 
  occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
986 
WHUS73 KMQT 180215
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1015 PM EDT Thu Jun 17 2021

LMZ248-250-180600-
/O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1015 PM EDT Thu Jun 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 3 to 6 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-180400-
/O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0400Z/
Grand Marais to Whitefish Point MI-
1015 PM EDT Thu Jun 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Southwest winds 10 to 15 kt, with frequent gusts to 25 
  kt occurring.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-180315-
/O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0300Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
1015 PM EDT Thu Jun 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt 
  occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 1:17 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 16, 1:17 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
117 PM EDT Wed Jun 16 2021

.SHORT TERM...(Today and tonight)
Issued at 400 AM EDT WED JUN 16 2021

A 1023 mb surface ridge is centered over the interior west at 3 AM
this morning. Clear skies, light winds, and a very dry air mass in
place allowed temperatures to dip into the 30s across the interior
west. The far east has struggled to cool as much with light
northerly winds sustaining weak mixing and downsloping near Lake
Michigan that has kept temperatures in the mid 40s to around 50.
It's still difficult to say whether or not the boundary layer
completely decouples across the east this morning, but building
surface ridging suggests it should.

Clear skies should allow temperatures to warm rapidly after sunrise
this morning. Weak warm air advection and slight height rises
allows temperatures to warm several degrees warmer than Tuesday.
As a result, minimum RH should be several % lower today, but light
winds prevent more substantial fire wx concerns. Negligible
gradient flow and strong differential heating favors lake breeze
development off both lakes by this afternoon. As a result,
locations near the lakes should observe their maximum temperatures
late this morning with gradually falling temperatures this
afternoon behind the lake breeze.

The surface ridge will be positioned across southeast Wisconsin by
Wednesday night allowing southerly winds to spread west-to-east
across the CWA by Thursday morning. A reasonably strong warm front
moves east across the area Thursday morning that will at least
increase cloud cover and perhaps produce some light precipitation.
The latest guidance advertises a capping inversion around 650 mb
that prevents shower and thunderstorm development. However, I'm not
confident that this cap will hold so decided to maintain chance PoPs
just in case.

.LONG TERM...(Thursday through Tuesday)
Issued at 342 AM EDT WED JUN 16 2021

Upper trough moving through western Canada will flatten the northern
extent of the impressive early season upper ridge over the 4 corners
region. The upper ridge axis will extend from the Southwest into the
Upper Lakes by Thursday morning. As upper low/upper trough move
eastward from Manitoba into Ontario on Thursday it will push a weak
cold front into the Upper Great Lakes. Model trends continue to
lower widespread precipitation potential with each run. Better upper
dynamics split the area and convergence along the boundary will be
limited. Better chance for any thunder will be near the WI border
where late day instability will be maximized.

Breezy south southwest winds up the length of Lake Michigan will
result in an increased swim risk along the north shore of Lake
Michigan Thursday afternoon.

Upper trough will continue to amplify into the eastern Great Lakes
on Friday pushing a reinforcing cold front through the area during
the afternoon. While low level moisture will be lacking...slightly
better upper support could trigger a few shras Friday afternoon.

Surface ridging briefly builds back into the Upper Lakes on Saturday
with a dry and pleasant...albeit a couple degrees below normal...day
on tap.

Next upper trough amplifying into the northern Plains towards the
Great Lakes on Sunday will spin up a surface low over northwest MN.
Models differ a little on the intensity and actual track of this low
with most favoring a path either eastward over Lake Superior or
along the north shore of the Lake. This would result in best
precipitation chances for the U.P. being in the warm advection zone
ahead of the low Sunday afternoon and evening followed by dry
slotting. All the medium range models do spin up the low to sub 990
mb as it moves east on Monday with a push of 85H temps around to a
little blo zero C dropping across Lake Superior. There could be some
unusual low end gales across eastern Lake Superior to welcome in the
first full day of summer Monday. If trends continue it will
definitely feel more fall-like than summer-like Monday
afternoon...especially near Lake Superior.

With overall upper troughing across the U.S. reorienting itself with
the trough axis through the Great Lakes or just west through much of
next week...expect temperatures to remain on the cooler side of
normal through at least the middle of next week with periodic low
end rain chances.
&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 115 PM EDT WED JUN 16 2021

VFR conditions are expected for all terminals as light and variable
winds continue this afternoon. Winds will being to veer starting
late this afternoon, resulting in a southwesterly component for all
TAF sites near 6Z. Increasing cloud cover and precipitation chances
overnight at IWD and CMX as a weather system approaches the Great
Lakes. Clouds and precipitation chances increase for SAW by Thursday
morning. MVFR cigs are possible for IWD and CMX Thursday morning as
the rain showers move through the area.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 400 AM EDT WED JUN 16 2021

Light winds are expected tonight and Wednesday followed by 15-20 kt
southerlies on Thursday becoming westerly on Friday as a stronger
low pressure system moves through Northern Ontario. These stronger
winds (around 20 kts) are expected to continue Saturday as colder
air wraps around the low and drops south across Lake Superior. Some
models resolve a stronger low pressure system which would lead to
winds stronger than currently forecast, but given uncertainty in the
models, did not want to commit to a higher wind speed forecast yet.
Winds less than 20 kts are expected Saturday night into Sunday, but
another low pressure system may increase winds above 20 knots
by Sunday night.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...EK
LONG TERM...MZ
AVIATION...BW
MARINE...RJC/EK
Hazardous weather outlook, Jun 16, 4:09 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
409 AM EDT Wed Jun 16 2021

MIZ001>007-009>014-084-085-171000-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
409 AM EDT Wed Jun 16 2021 /309 AM CDT Wed Jun 16 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There's a chance of thunderstorms Thursday.

There will be a high swim risk along Schoolcraft County beaches
on Thursday.

.SPOTTER INFORMATION STATEMENT...

A need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-171000-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
409 AM EDT Wed Jun 16 2021 /309 AM CDT Wed Jun 16 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There's a chance of thunderstorms Thursday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-171000-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
409 AM EDT Wed Jun 16 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There's a chance of thunderstorms Thursday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MZ

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.